Thursday, September 22, 2011

LB Question

Hi everyone....I am getting so excited. I can't wait to meet you all.

So... I have a question? Has anyone had an unexplained rash show up while they have been banded? Mine started about 3 1/2 weeks ago. I woke up with hot spots in my hair and around the sides of my face. They are hot red spots from the size of a quarter to bigger. Then the fluid comes to them and they get bigger and redder and very hot and itch. In a day or 2 they calm down, then go away and leave a yellow bruise for a few days, then gone.

When they were on my face, I went to the dermatologist and she said it was 'atopic eczema' maybe from new detergent or lotion or? She gave me cortisone cream and told me to take a antihistamine everyday until gone. Well that helped a little ....but not really. Since then I have had bump rashes on my shoulder, waist, head, ribs...

So now I'm frustrated and go to my internist. I didn't have a great patch to show him that day but he got the jest of it and said....2 things, 1) my body is having a reaction to the weight loss and 2) 3 months ago when I had my colonoscopy, some damage was done to my tail bone during the procedure and I have had quite a bit of pain since then.

He thinks the (hives?)are from my body dealing with the pain and weight loss. We talked about my worry of my body rejecting the band ...he said NO. He also didn't think it was shingles because they are on one side(flank).

This past Tuesday I woke with one on the side of my face that made half of my lips and face swell up. SCARY! My husband was pretty freaked! Worried that.. what if my throat closed? I've been told and know to go straight to emergency. So far they are all surface.

Does any of this sound familiar to anyone? How about you Jacquie? There was someone who had their band taken out because of rashes....but I can't remember who ?

Thanks for listening.....GRRRRRRRRRR don't need this!

11 comments:

Ronnie said...

It know Lori was considering having hers out b/c she was having a reaction to it, her blog is here: http://ldswims-journeytoembrace.blogspot.com

Hope you find some answers! :(

speck said...

Gosh, this doesn't sound good to me. And since you have been banded over a year I don't see that connection.(and I don't recall what you are describing as a side effect I've read/heard about)

Maybe you could be a walk in when they flair up to show your doctor?

Keep us posted and stay on top of it.

Theresa aka Tessie Rose said...

I had that before I was banded. I had giant urticaria, it was terrible, I had it on and off for about 6 years. They comepletely went away though, after I was banded. I guess they might have been from bread, beer or diet cokes, because those things are no longer a part of my life and they really were before I was banded. I would try to get into the Dr. when a flair up was happening, finally my Doc, said just come by when you have a flair up and I'll do a biopsy, so I did, but it was just hives. Good luck!

Cece said...

Sorry, can't help but I hope it goes away soon !

Miss Mary said...

I didnt have any skin reactions. Good luck girl.

Jacquie said...

eek....I wish I could give you some insight to this but I'm at a loss! Did you call your band doctor? Somewhere in the recess' of my brain, I also recall someone having issues with immune problems relating to their band which may have caused rashes but I honestly don't remember where I saw this or who said it.

LDswims said...

I have had skin problems/rashes since being banded, but it doesn't really sound like that. My incisions have never healed well and are still, to this day, raised and very red and very easily irritated. My Derm thinks it's a sensitivity to the internal sutures that were used on me, or that it could be a sensitivity to the band and port itself. He thinks either one of two things will happen. I'll eventually get sick of it and have the band removed and have them use different internal stitches. Or eventually my body will get used to it and I'll be ok.

I've figured out, since I really started pursuing this late last year and earlier this year that it probably is a sensitivity to something and the soap I use tends to make it worse. If I get really itchy, I switch soaps to something I know I am ok with and it seems to get better. I love all kinds of soaps and gels and bubble baths, though, so I'm constantly testing the waters for what I can get away with.

I don't know if that helps. But the thing that I know I'd recommend is keep seeing your Derm. I don't like her answer, to be honest.

The other thing I know is that whatever cream she gave you can either make it worse or better. My surgeon was the first to give me a steroid cream and that made it worse. Through my Derm, we tried six different creams or ointments before I finally found one that worked well for me. (It's fluticasone, if that helps.)

Feel free to email me if you have any questions about my experience.

ldswims0808@gmail.com

Sandy Lee said...

Wow. I don't know either but will throw this out. Our fat stores all kinds of stuff (think Estrogen and all sorts of chemicals). Maybe as you lost weight it was released. I had terrible hives last May after antibiotics but it didn't seem to be the drug. It took three weeks to go away with anti-histamines. The cream just took away the itch. Keep dome anti-histamine handy at all times. You can always suck one if you feel your throat consticting. It'll give you time to get to a hospital at least. We'll keep you well in Chicago. Can't wait to toss a few ones back with you.

Stephanie M. said...

I did, and it was terrible! I suddenly developed an allergy to MSG, which I have NEVER had a problem with before. I quit eating Chinese food and I am really careful with the packaged foods I eat (taco seasoning, soup, and stuff like that) and I haven't had a flare up since last January.

Band Groupie said...

Oh sweetie!!! Just catching up now that round three of my company just left. SO sorry to hear that you're having this problem (that would freak me out). Well, the older I get, the more allergic reactions I get (I now can use only ERA detergent without getting hives). Hope you find a solution soon! I'll bring the Benedryl...and let's talk this week!

Bonnie said...

Thanks for your comment on my last post. I hope you are feeling better.